Opuscula Math. 35, no. 6 (2015), 973-978
http://dx.doi.org/10.7494/OpMath.2015.35.6.973

 
Opuscula Mathematica

Affine extensions of functions with a closed graph

Marek Wójtowicz
Waldemar Sieg

Abstract. Let \(A\) be a closed \(G_{\delta}\)-subset of a normal space \(X\). We prove that every function \(f_0: A\to\mathbb{R}\) with a closed graph can be extended to a function \(f: X\to\mathbb{R}\) with a closed graph, too. This is a consequence of a more general result which gives an affine and constructive method of obtaining such extensions.

Keywords: real-valued functions with a closed graph, points of discontinuity, affine extensions of functions.

Mathematics Subject Classification: 26A15, 54C20, 54D10.

Full text (pdf)

  1. R.M. Aron, P.D. Berner, A Hahn-Banach extension theorem for analytic mappings, Bull. Soc. Math. France 106 (1978) 1, 3-24.
  2. I. Baggs, Functions with a closed graph, Proc. Amer. Math. Soc. 43 (1974), 439-442.
  3. J. Borsík, J. Doboš, M. Repický, Sums of quasicontinuous functions with closed graphs, Real Anal. Exch. 25 (1999/2000), 679-690.
  4. K. Borsuk, Über Isomorphic der Funktionalräume, Bull. Int. Acad. Polon. Sci. (1933), 1-10.
  5. S. Bromberg, An extension in class \(C^1\), Bol. Soc. Mat. Mex. II, Ser. 27 (1982), 35-44.
  6. J. Doboš, Sums of closed graph functions, Tatra Mt. Math. Publ. 14 (1998), 9-11.
  7. J. Dugundji, An extension of Tietze's theorem, Pacific J. Math. 1 (1951), 353-367.
  8. C.L. Fefferman, \(C^m\) extension by linear operators, Annals of Math. 166 (2007) 3, 779-835.
  9. O.F.K. Kalenda, J. Spurný, Extending Baire-one functions on topological spaces, Topology Appl. 149 (2005) 1-3, 195-216.
  10. K. Kuratowski, Sur les théorèmes topologiques de la théorie des fonctions de variables réelles, C. R. Acad. Sci. Paris 197 (1933), 19-20.
  11. J. Merrien, Prolongateurs de fonctions difféntiables d'une variable réelle, J. Math. Pures Appl. 45 (1966) 9, 291-309.
  12. M. Wójtowicz, W. Sieg, \(P\)-spaces and an unconditional closed graph theorem, RACSAM 104 (2010) 1, 13-18.
  • Marek Wójtowicz
  • Uniwersytet Kazimierza Wielkiego, Instytut Matematyki, Pl. Weyssenhoffa 11, 85-072 Bydgoszcz, Poland
  • Waldemar Sieg
  • Uniwersytet Kazimierza Wielkiego, Instytut Matematyki, Pl. Weyssenhoffa 11, 85-072 Bydgoszcz, Poland
  • Communicated by Henryk Hudzik.
  • Received: 2014-10-16.
  • Accepted: 2014-12-10.
  • Published online: 2015-06-06.
Opuscula Mathematica - cover

Cite this article as:
Marek Wójtowicz, Waldemar Sieg, Affine extensions of functions with a closed graph, Opuscula Math. 35, no. 6 (2015), 973-978, http://dx.doi.org/10.7494/OpMath.2015.35.6.973

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.